Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Quadrature over curved surfaces by extrapolation

Author: J. N. Lyness
Journal: Math. Comp. 63 (1994), 727-740
MSC: Primary 65D32
MathSciNet review: 1257576
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we describe and justify a method for integrating over curved surfaces. This method does not require that the Jacobian be known explicitly. This is a natural extension of extrapolation (or Romberg integration) for planar squares or triangles.

References [Enhancements On Off] (What's this?)

  • [1] F. L. Bauer, H. Rutishauser, and E. Stiefel, New aspects in numerical quadrature, Proc. Sympos. Appl. Math., vol. 15, Amer. Math. Soc., Providence, RI, 1963, pp. 199-218. MR 0174177 (30:4384)
  • [2] R. Courant, Differential and integral calculus, Vol. 2, Interscience, New York, 1956.
  • [3] K. Georg, Approximation of integrals for boundary element methods, SIAM J. Sci. Statist. Comput. 12 (1991), 443-453. MR 1087769 (92a:65314)
  • [4] K. Georg and J. Tausch, Some error estimates for the numerical approximation of surface integrals, Math. Comp. 62 (1994), 755-763. MR 1219704 (94g:65025)
  • [5] J. N. Lyness, Quadrature over a simplex, SIAM J. Numer. Anal. 15 (1978), 122-133, 870-877.
  • [6] J. N. Lyness and K. K. Puri, The Euler-Maclaurin expansion for the simplex, Math. Comp. 27 (1973), 273-293. MR 0375752 (51:11942)
  • [7] C. Schwab and W. L. Wendland, On numerical cubatures of singular surface integrals in boundary element methods, Numer. Math. 62 (1992), 343-369. MR 1169009 (93h:65035)
  • [8] A. H. Stroud, Approximate calculation of multiple integrals, Prentice-Hall, Englewood Cliffs, NJ, 1971. MR 0327006 (48:5348)
  • [9] P. Verlinden and R. Cools, Proof of a conjectured asymptotic expansion for the approximation of surface integrals, Math. Comp. 63 (1994), 717-725. MR 1257581 (95a:65047)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32

Retrieve articles in all journals with MSC: 65D32

Additional Information

Keywords: Cubature, curvilinear triangle, Euler-Maclaurin expansion, extrapolation, Romberg integration
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society